Colorado, 2020Damaging Wind in Colorado, June 1, 2020
June 1, 2020 · NWS GLD · 1 event in 1 county or zone
During the afternoon and evening hours, a series of outflow boundaries moved northeast across the area forming discrete thunderstorms across eastern Colorado and southwest Nebraska that clustered together to form a weak line of storms. The storms produced up to 58 mph wind gusts in northeast Colorado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon and evening hours, a series of outflow boundaries moved northeast across the area forming discrete thunderstorms across eastern Colorado and southwest Nebraska that clustered together to form a weak line of storms. The storms produced up to 58 mph wind gusts in northeast Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 1, 4:25 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 1, 4:25 PM MST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
525 PM MDT Mon Jun 1 2020
.SHORT TERM...(This evening through Thursday)
Issued at 245 PM MDT Mon Jun 1 2020
Tonight...similar to the past few days there will be a slight chance
to low chance for showers and thunderstorms along a wind shift line
expected to exist from near McCook and Oberlin southwest through
Wallace and Cheyenne Wells by 00z. The primary threat will be
gusty outflow winds. By early this evening the best chance albeit
slight will exist over far eastern Colorado. Low temperatures are
expected to be in the mid 50s to near 60 in far eastern Colorado,
low to mid 60s east of the CO/KS border.
Tuesday-Tuesday night...shower and thunderstorm coverage is a bit
higher compared to the past few days and focused on a cold frontal
passage in the afternoon through mid evening before moving east and
south out of the area after midnight. There is a marginal threat for
severe weather with large hail and damaging winds the primary
threats. High temperatures are expected to reach the upper 80s to
low 90s in far eastern Colorado, mid to upper 90s east of the CO/KS
border. Low temperatures are expected to be in the mid 50s to near
60 in far eastern Colorado, upper 50s to near 65 elsewhere.
Wednesday-Wednesday night...the upper flow has shifted to a more
west/west-northwest flow around an upper high centered from Mexico
toward the four corners. Isolated to scattered thunderstorms are
possible across the northwest 1/2 of the area in the afternoon
moving across the remainder of the area through midnight exiting the
far eastern zones around sunrise Thursday morning. There is a little
better jet support with the disturbance moving through and should
help maintain the activity overnight. High temperatures look to be a
little "less hot" with readings in the mid 80s to low 90s. Low
temperatures are expected to fall into the mid 50s to low 60s.
Thursday...right now the forecast is dry. Both the NAM and GFS are
suggesting some spotty showers and thunderstorms along and west of
the CO/KS border in the late afternoon as another disturbance per
700-500mb humidity moves into far eastern Colorado. High
temperatures warm back up into the low to upper 90s.
.LONG TERM...(Thursday night through Monday)
Issued at 203 PM MDT Mon Jun 1 2020
The extended starts out with the upper-levels showing zonal flow
over the Canada/U.S. border along with meridional flow (ridging)
over the southwest U.S. Also there is a cutoff low located offshore
the Southern Pacific Coast. As we head into the weekend, the ridge
will build in move into the High Plains. The cutoff low will move
within the upper-level flow, along with the building ridge, and fill
before it reaches the top of the ridge axis. This pattern will
produce mostly dry and hot (highs in the middle to upper 90s)
conditions for the extended period. However, there may be some
potential for showers and thunderstorms, especially Saturday,
depending on the tack of the cutoff low and how long it takes to
fill.
Beyond the extended, the models are showing a TC developing over the
Gulf of Mexico this weekend and has it on a northward track into
portions of the Southern Plains by mid next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 525 PM MDT Mon Jun 1 2020
Vfr conditions are forecast at both KGLD and KMCK terminals
through the TAF period. Thunderstorms are possible at either
terminal through about 03z, but coverage is expected to be so
limited that confidence was not high enough to insert a mention.
There will be increased cloud cover in the region this evening as
a result of thunderstorm activity. Skies should clear overnight,
followed by another round of storms and clouds starting up late
Tuesday afternoon.
South winds around 10 to 15 knots this evening are expected to
shift to the southwest overnight and decline. Some higher gusts
in the evening are anticipated at KGLD. On Tuesday, light winds
wrap around to the north by mid afternoon and increase to 10 to 15
knots.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...99
LONG TERM...BW
AVIATION...JBH
Hazardous weather outlook, Jun 1, 6:43 PM MST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
743 PM MDT Mon Jun 1 2020
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-030145-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
743 PM MDT Mon Jun 1 2020 /843 PM CDT Mon Jun 1 2020/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TONIGHT...
Isolated to scattered thunderstorms will be possible this evening.
The area of concern will be generally west of a line from McCook to
Wallace to Cheyenne Wells. The primary threat will be outflow wind
gusts to 50 mph.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
Strong to severe thunderstorms are possible mainly along and north
of Interstate 40 in the 2 PM MDT (3 PM CDT) to midnight MDT (1 AM
CDT) timeframe Tuesday. Large hail and damaging winds are the
primary threats.
There is a Slight Risk for severe thunderstorms across much of the
Tri-State area during the afternoon and evening hours on Wednesday.
Elevated to near critical fire weather conditions are possible
across much of far eastern Colorado Saturday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 1, 3:40 PM MST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Goodland KS
440 PM MDT Mon Jun 1 2020
COZ090-012300-
Yuma County CO-
440 PM MDT Mon Jun 1 2020
...SPECIAL WEATHER STATEMENT...
At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Eckley, or 15 miles southeast of Yuma. This storm was
nearly stationary.
Pea size hail will be possible with this storm.
Locations impacted include...
Heartstrong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3988 10247 3994 10269 4008 10266 4001 10236
TIME...MOT...LOC 2240Z 199DEG 1KT 3994 10257
Newman
Special weather statement, Jun 1, 4:54 PM MST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Goodland KS
554 PM MDT Mon Jun 1 2020
NEZ079-020015-
Dundy NE-
554 PM MDT Mon Jun 1 2020
...SPECIAL WEATHER STATEMENT...
At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Champion, or 20 miles northeast of Wray. This
storm was nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Dundy
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4026 10189 4026 10205 4035 10205 4035 10177
TIME...MOT...LOC 2354Z 199DEG 1KT 4031 10197
Newman
Special weather statement, Jun 1, 5:01 PM MST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
601 PM MDT Mon Jun 1 2020
NEZ079-080-020015-
Hitchcock NE-Dundy NE-
601 PM MDT Mon Jun 1 2020
...SPECIAL WEATHER STATEMENT...
At 601 PM MDT/701 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Wauneta, or 19 miles northeast of
Benkelman, moving northeast at 5 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Hitchcock and northeastern Dundy Counties.
LAT...LON 4027 10116 4022 10133 4034 10149 4035 10145
4035 10125
TIME...MOT...LOC 0001Z 243DEG 6KT 4030 10135
NewmanSpecial weather statement, Jun 1, 5:12 PM MST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
612 PM MDT Mon Jun 1 2020
COZ090-020030-
Yuma County CO-
612 PM MDT Mon Jun 1 2020
...SPECIAL WEATHER STATEMENT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Eckley, or 17 miles southeast of Yuma, moving
northwest at 5 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Heartstrong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3994 10241 3985 10248 3990 10269 4002 10260
TIME...MOT...LOC 0012Z 121DEG 5KT 3991 10256
Newman
Thunderstorm Wind, Yuma
- When
- June 1, 9:15 PM MST
- Where
- Yuma County, 1.06 mi W of Wray Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.100, -102.250
AWOS Station K2V5 recorded a 58 mph (50 kts) wind gust as the cluster of thunderstorms moved across Yuma county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 1 to 6, 202010 deaths · 32 events
- Flooding in Illinois, June 1 to 7, 2020$30,000 · 3 events
- Drought in New Mexico, June 1 to 30, 202023 events
- Flooding in Missouri, June 1 to 17, 2020$20,000 · 2 events
- Drought in Oklahoma, June 1 to 30, 202014 events
- Flash Flooding in Texas, June 1, 2020$5,000 · 11 events
- Drought in Colorado, June 1 to 30, 202010 events
- Drought in Texas, June 1 to 30, 20208 events
- Flooding in Arkansas, June 1 to 30, 20208 events
- Hail in Minnesota, June 1, 20202.5 in hail · 7 events
- Flooding in South Dakota, June 1 to 30, 20206 events
- Flooding in Texas, June 1, 20205 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898016.